# SDR FQAR20160918031

- Difficulty date: September 18, 2016
- Submitted: September 19, 2016
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N430PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843488
- Aircraft time: 19,330 hours
- Engine: Lyc VO360*
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV105193
- Part serial: AV1614529
- Condition: Leaking
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOTS NOTICED FUEL POURING FROM THE ENGINE COWLING OF THE AIRCRAFT; IT ONLY STOPPED AFTER THE FUEL SELECTOR WAS TURNED TO OFF. INSPECTION REVEALED THE CARBURETOR FLOAT WAS STUCK DOWN OR HAD SUNKEN, CAUSING FUEL TO OVERFLOW FROM THE CARB BOWL. HAD THIS CONDITION PRESENTED IN FLIGHT, IT WOULD HAVE LIKELY CAUSED A LOSS OF ENGINE POWER DUE. THIS CARB WAS INSTALLED ONLY 6  DAYS PRIOR.
